Ask a doctor

What Are the Side Effects of SmartLipo?

What side effects should I expect from SmartLipo? What's normal and what isn't?

Background: I had SmartLipo of tummy, inner upper thighs, & inside knees 4 weeks ago. The first week was ok, but worse than had been told. Now experiencing chronic pain (nerve type) and LOTS of lumpiness.

Also the skin in all surgical areas is a funny mottled color, especially later in the day, when the swelling is also at it worse.

Is all this normal? Can I expect this all to go away? Thanks.

Doctor Answers (3)

Side effects from SmartLipo

+1

Side effects from any liposuction procedure, whether SmartLipo or not, include infection, excessive bleeding, irregularities, skin changes, noticeable scars at the entrance sites, anesthesia related side effects, and potentially blood clots and death.

Expected outcomes from any liposuction procedure include swelling, lumps that slowly disappear, tingling/numbness/pain of the treated area, and bruising. These drawbacks can last for months, but tend to be less intense with less traumatic procedures.

In addition to the above, SmartLipo and other laser liposuction devices can potentially burn the overlying skin.

Woodland Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Side Effects from Smartlipo

+1

With any type of liposuction procedure you should expect swelling, some bruising and some lumpiness which all resolve over the next few weeks.  You will also notice that the swelling is worse at night than in the morning or when you sit for long periods of time.  Most of these issues resolve over the first few weeks, but it can take several months to see the final results from your procedure.  Good luck.

Web reference: http://www.ShaferPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Smart Lipo side effects

+1

It’s not unusual to have some lumpiness after SmartLipo treatments. This does tend to improve over the course of several months. However, I am concerned about the color of your skin and the presence of nerve pain. I suggest you contact your physician and ask him or her what this is all about.

New York Dermatologic Surgeon
3.5 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.